MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #:305196, batch#: 3271975.It was reported by customer that every use of this lot of needles is causing coring of the vial and bag stoppers.No adverse event.
 
Event or Problem Description
No additional information received material #: 305196.Batch#: 3271975.It was reported by customer that every use of this lot of needles is causing coring of the vial and bag stoppers.Verbatim: complaint received via email(s) attached.Email from phsa: hi vendor rep, please follow up with (b)(6) for the product concern outlined below within 3 business days; and advise of any special shipping instructions for pick up, courier or discarding of product.Please investigate and follow up with a written report from your quality assurance as to your findings and resolutions.Product concern ticket number: (b)(4) date of incident: (b)(6)2024 hospital: (b)(6).Department: pharmacy.Product: precision glide needle 18g x 1 1/2 in.Vmid: (b)(4) lot number: 3271975.Product expiry date: 30-nov-2028.Number of defective product(s): (b)(4) is sample available: yes.Concern description: every use of this lot of needles is causing coring of the vial and bag stoppers.Thank you in advance for your follow-up on this product concern.Email from (b)(6): hello, we have received the below product problem report.(b)(6) ref#(b)(4) has been assigned to this issue.Upon completion, please provide a quality investigation letter detailing your findings.Please advise on next steps for quality investigation and customer resolution: product problem report product information product code: 305196 product description: needle hypo 18 x 1.5in rb bx/100 lot/serial #: (b)(6).Expiry date: 2028-11-30.Problem information **cite customer complaint #(b)(4) ** every use of this lot of needles is causing coring of the vial and bag stoppers occurrences: (b)(4) each.Reporter information reporter name: (b)(6).Reporter position/department: pharmacy.Reporter phone: (b)(6).Reporter email: (b)(6).Site information (b)(6).Sample information incident samples: (b)(4).Representative samples: 0.No adverse event reported.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported the needles are causing coring of the vials and bag stoppers.To aid in the investigation, seven samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed with 30x magnification.There was no damage, defective grind or hooks observed.The bevels and etch were good.A device history record review was completed for provided material number 305196, lot 3271975.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20235640
Report Number1911916-2024-00674
Device Sequence Number12752846
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961(11)230928(17)281130(10)3271975
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number3271975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown